Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suggest treatment for erythematous itchy rash on scalp

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2703 Questions
WM, 67 yoa, Warfarin Pt, post DC Cardioversion, 2.2 INR, Trauma to Top R Foot made for brusing/edema top foot for few days, but MD said OK, not infected. Then began FUO, start as LGF, 5 days ago,and up as high as 101.102,103, with sore 2 x lymph nodes on rear of scalp, two ER Visits, on Early Sat Morn Dxd with L ear infection and begin Amox 500, tid, 10 days. Fever seemed to break, and go down down, but new symptom discovered daytime Sunday: ENTIRE SCALP itchy and red/pink rash?/(erythrima) and scalp sensitive to pressure. Taking Amox and Tylenol, but late Sunday, early Monday, LGF back up to 99. REMEMBER NO COMPLAINT OF SCALP RasH at ER VISIT LATE FRI NITE---they did test blood and take 3x x-rays (chest)...They then started me on Amox for L OM... Single man, XXXXXXX Lives alone in condo, no partner. Cant get back into Primary Care provider till Monday Afternoon or Tuesday morn-- just a DO/Family Practitioner DONT WANT TO HAVE SCALP INFECTION Complicated by age, HTN, NIDDM, Treated AFIB, warfarin pt. DO have medicare and medigap, and VA-- but VA far away and not good for emergency/urgent care, not scheduled far in advance... XXXX
Posted Sun, 2 Mar 2014 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 3 hours later
Brief Answer: Scalp rash may be due to amoxycillin. Detailed Answer: Hi, XXXXXXX . I read the history of your diseases and treatment. You seem to concern more with your scalp problem. You have erythematous itchy rash on scalp. That may be infected mildly after scratching. I feel that it might be due to amoxycillin you took. If possible, I would discontinue amox and see if it subsides. If antibiotic is essential I would switch to azithromycin. In addition I would also order you to take levocetirizine 5 mg twice a day...till itch is relieved.You continue all the medicines you take for the other diseases. I recommend that you do the following changes after discussing with your treating doctor. In the interim keep the scalp hygiene good by cleansing with savlone containing water. As you are diabetic I would not recommend steroid. Avoid stress and worries. You may feel good. I hope you got your answer. Still any query, you are welcome. Thanks. Dr.Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor